Pennsylvania, 2002

Hail in Pennsylvania, July 28, 2002

July 28, 2002 · NWS CLE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 10:00 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 10:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT SAT JUL 27 2002

UPDATED TO PUT TORNADO WATCH IN FOR NW OH. MADE A FEW MINOR
ADJUSTMENTS...ADDED HEAVY RAIN WORRIED ABOUT TSTMS HEADG INTO NW PA
IN A FEW HRS. ATTM NO FLOOD WATCH...IT MAY MOVE QUICK ENOUGH.

.CLE...
OH...NONE.
PA...NONE.

KIELTYKA

In the hours before

Local storm report, Jul 27, 7:57 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
857 PM EDT SAT JUL 27 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    PIERPONT                  OH   WIND DAMAGE
07/27/02   ASHTABULA                      TREE FELL ON HOUSE.

0600 PM    1 1/2 S CROSSINGVILLE     PA   WIND DAMAGE
07/27/02   CRAWFORD                       TWELVE PINE TREES
                                          DAMAGED...SOME KNOCKED
                                          DOWN.

0705 PM    CORRY                     PA   WIND DAMAGE
07/27/02   ERIE                           SEVERAL TREES DOWN AND ONE
                                          TREE FELL ON A CAR.

FMK
Special weather statement, Jul 27, 10:55 PM EST, 2 hours 20 minutes before
OHZ014-089-PAZ001>003-280445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 PM EDT SAT JUL 27 2002

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

AT 1154 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER
OF THUNDERSTORMS MOVING EAST SOUTHEAST TOWARD ASHTABULA COUNTY OF
OHIO AND ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA.

THE STORMS APPEAR THAT THEY WILL MOVE INLAND BETWEEN CONNEAUT IN
ASHTABULA COUNTY AND RIPLEY NEW YORK.

THE STORMS HAVE THE POSSIBILITY OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HAIL.

IF YOU ARE OUTDOORS...BE SURE TO MOVE INDOORS AS THE STORMS
APPROACH.  LIGHTNING CAN AND DOES STRIKE WELL AHEAD OF THE MAIN
STORM CENTER.

LOMBARDY
Local storm report, Jul 27, 11:19 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1219 AM EDT SUN JUL 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    LINDSEY                   OH   .75 INCH HAIL
07/27/02   SANDUSKY

1035 PM    SANDUSKY                  OH   WIND DAMAGE
07/27/02   ERIE                           TWO LARGE LIMBS DOWN.

0850 PM    4 N TIFFIN                OH   .75 INCH HAIL
07/27/02   SENECA

FMK

The radar

The Buffalo radar (KBUF), 136 km away, was scanning. The volume nearest the first event began at 06:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Erie

When
July 28, 1:15 AM EST
Where
Erie County, Corry
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.917, -79.633

Dime size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307388.